MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71338556
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient fell in the shower.Attempts to fix the dislocation without surgery failed, so surgeon decided to replace the head and liner to assure there would not be further dislocations.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that based on the information provided, the traumatic fall most likely the contributing factor of the right tha dislocation and the reported inability to achieve adequate relaxation contributed to the unsuccessful closed reduction and ultimately, the open revision.No manufacturing defects were revealed per the device history review.The patient impact beyond pain, reported muscle spasms and the revision procedure cannot be determined.No further clinical assessment can be rendered at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 20 DEG +4 XLPE ACET LNR 36MM X 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7147379
Report Number1020279-2017-01343
Device Sequence Number16462633
Product Code MBL
UDI-Device Identifier03596010598004
UDI-Public03596010598004
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338556
Device Lot Number17CM22882
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/14/2017
12/14/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/08/2018
04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71343600/UNKNOWN LOT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;